Hail, Hansford
- When
- April 19, 4:20 PM CST to 4:22 PM CST
- Where
- Hansford County, 0.56 mi E of Spearman
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.200, -101.190
Severe thunderstorms developed across the north central and northeastern Texas Panhandle during the early evening hours producing hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the north central and northeastern Texas Panhandle during the early evening hours producing hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 19, 2:15 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 315 PM CDT TUE APR 19 2011 .SHORT TERM... SHORT-TERM CONCERN REVOLVES AROUND PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. APPROACHING UPPER-LEVEL SHORTWAVE TROUGH...LEFT EXIT REGION OF 100 KT H25 JET...AND DEVELOPING SURFACE LOW OVER NORTHEAST NEW MEXICO ARE PROVIDING THE NECESSARY LIFT FOR PRECIPITATION. BEST CHANCE OF POPS WILL BE CONFINED NORTH OF A CHANNING TO ALLISON LINE. MUCAPE VALUES AROUND 500 J/KG AND 0-6 KM SHEAR IN EXCESS OF 50 KT WILL SUPPORT THE POSSIBILITY OF A COUPLE OF STRONG STORMS. INVERTED-V SOUNDING PROFILE AND DCAPE VALUES OF 500-750 J/KG SUGGEST A THREAT OF GUSTY WINDS WITH THE STRONGER STORMS. GIVEN THE DRY SUB-CLOUD LAYER...NOT EXPECTING MUCH PRECIPITATION TO REACH THE SURFACE. DECIDED TO EXTEND POPS TONIGHT BEYOND 7 PM...BUT EXPECT ALL OF THE ACTIVITY TO END BY 9 PM. HIGH PRESSURE CENTERED OVER NEBRASKA WILL BUILD INTO THE REGION OVERNIGHT WITH LIGHT NORTHEASTERLY WINDS DEVELOPING. LOW-LEVEL MOISTURE ADVECTION AND UPSLOPE FLOW MAY ALLOW LOW CLOUDS TO DEVELOP MAINLY ACROSS THE NORTHERN HALF OF THE AREA. EASTERLY UPSLOPE WINDS WILL PERSIST DURING THE DAY ON WEDNESDAY WITH AFTERNOON HIGHS REMAINING BELOW SEASONAL NORMS. && .LONG TERM... UPPER FLOW WILL CONTINUE TO BE SEMI-ZONAL ACROSS THE SOUTHERN U.S. THROUGH THE END OF THE WEEK. THIS ZONAL FLOW WILL HELP A LEE- SIDE TROUGH TO DEEPEN ACROSS EASTERN NEW MEXICO AND EASTERN COLORADO WEDNESDAY NIGHT. SOUTHEAST WINDS WILL INCREASE...WHICH WILL...IN TURN...HELP TO BRING MORE LOW LEVEL MOISTURE INTO THE PANHANDLES. AS THE FLOW ALOFT STRENGTHENS AHEAD OF ANOTHER SHORT WAVE TROUGH ON THURSDAY IT WILL CREATE A DRYLINE ACROSS THE WESTERN PANHANDLES EARLY THURSDAY. THIS DRYLINE IS THEN STILL EXPECTED TO MOVE TO ABOUT THE EDGE OF THE CAPROCK BY THURSDAY AFTERNOON. THE NAM AND THE GFS MODELS DO NOT AGREE ON WHERE THE DRYLINE WILL END UP BY THURSDAY AFTERNOON. THE GFS IS CLOSER TO THE EASTERN OKLAHOMA AND TEXAS PANHANDLES AND THE NAM KEEPS IT CLOSER TO NEW MEXICO STATE LINE. FOR NOW HAVE GONE CLOSER TO THE GFS AND HAVE LEFT THE POPS FOR SHOWERS AND THUNDERSTORMS ACROSS THE EAST FOR THURSDAY AFTERNOON AND NIGHT. THIS UPPER LEVEL SHORT WAVE TROUGH MOVES INTO THE PLAINS AND IT HELPS TO SHOVE A COLD FRONT INTO THE PANHANDLES BY FRIDAY AFTERNOON. THIS FRONT IS EXPECTED TO STALL ACROSS THE SOUTHERN TEXAS PANHANDLE UNTIL IT FINALLY GETS PUSHED SOUTH OF THE AREA ON SATURDAY. THE MODELS AGAIN DISAGREE ON THE DETAILS OF THE UPPER AIR PATTERN THROUGH EASTER WEEKEND INTO EARLY NEXT WEEK. THE ECMWF CONTINUES TO BE A LITTLE DEEPER AND SLOWER WITH THE DEVELOPING NEGATIVELY TILTED WESTERN U.S. TROUGH. THE GFS CONTINUES TO BE THE WETTER MODEL FOR OUR AREA. THE STRONGER ECMWF TENDS TO KEEP MUCH OF THE PRECIPITATION TO THE EAST OF THE PANHANDLES FOR MUCH OF THE WEEKEND. SEVERAL MINOR UPPER AIR DISTURBANCES WILL MOVE ACROSS THE PANHANDLES SATURDAY INTO MONDAY MORNING AND ANY ONE OF THESE COULD TOUCH OFF A FEW SHOWERS OR THUNDERSTORMS. FOR NOW WILL KEEP THE FORECAST AS IS GIVEN THE UNCERTAINTY OF THE EVOLUTION OF THIS PATTERN. THE UPPER TROUGH WILL SLOWLY SHIFT INTO THE NORTHERN PLAINS BY TUESDAY AND THE PANHANDLES WILL BE ON THE SOUTHERN SIDE OF THIS TROUGH. A FEW SHOWERS WILL AGAIN BE POSSIBLE JUST OUTSIDE OF THIS FORECAST AS ANOTHER WAVE WITHIN THE UPPER TROUGH MOVES TOWARD THE PANHANDLES. && .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE ACROSS THE WESTERN PANHANDLES ON THURSDAY IF THE DRYLINE CAN MOVE FAR ENOUGH EAST. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 42 70 44 83 52 / 5 0 10 10 10 BEAVER OK 41 66 41 77 53 / 20 0 10 20 20 BOISE CITY OK 40 66 39 82 42 / 20 0 10 10 10 BORGER TX 45 69 46 82 56 / 10 0 10 10 10 BOYS RANCH TX 41 70 43 84 49 / 10 0 10 10 10 CANYON TX 41 70 44 83 51 / 5 0 10 10 10 CLARENDON TX 46 71 47 80 56 / 5 0 10 20 20 DALHART TX 39 68 38 84 43 / 20 0 10 10 10 GUYMON OK 40 66 40 81 49 / 20 0 10 10 10 HEREFORD TX 41 72 44 84 49 / 5 0 10 10 10 LIPSCOMB TX 42 67 41 77 55 / 20 0 10 20 20 PAMPA TX 45 68 44 80 54 / 10 0 10 20 20 SHAMROCK TX 45 70 47 80 56 / 10 0 10 20 20 WELLINGTON TX 47 72 49 81 58 / 5 0 10 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 13/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT TUE APR 19 2011 OKZ001>003-TXZ001>020-201200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. BREEZY WESTERLY WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH EARLY THIS EVENING ACROSS THE SOUTHWESTERN TEXAS PANHANDLE. AS A RESULT...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. WITH THE BREEZY CONDITIONS...AND LOW RELATIVE HUMIDITY...ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE UNTIL AROUND SUNSET THIS EVENING ACROSS THE SOUTHERN TEXAS PANHANDLE. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. ANY STORM THAT DEVELOPS MAY BE STRONG WITH HAIL UP TO THE SIZE OF PENNIES AND STRONG GUSTY WINDS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND NIGHT AS WELL AS SATURDAY AND SATURDAY NIGHT IN THE EASTERN PANHANDLES...GENERALLY FOR LOCATIONS OFF THE CAPROCK. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES SUNDAY AND SUNDAY NIGHT. ANY STORM THAT DEVELOPS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND AS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON INTO EARLY EVENING ACROSS THE SOUTHERN TEXAS PANHANDLE AS WELL AS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY ACROSS THE WEST PANHANDLES. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT TUE APR 19 2011 OKZ001-002-192115- CIMARRON OK-TEXAS OK- 339 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR TEXAS AND CIMARRON COUNTIES. AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER STURGIS...MOVING EAST AT 45 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT TUE APR 19 2011 OKZ001-TXZ001-192230- CIMARRON OK-DALLAM TX- 425 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BLACK MESA PARK...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT TUE APR 19 2011 TXZ002>004-192230- SHERMAN TX-HANSFORD TX-OCHILTREE TX- 435 PM CDT TUE APR 19 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR OCHILTREE...HANSFORD AND SHERMAN COUNTIES. AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 23 MILES WEST OF GRUVER...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KS
The Amarillo radar (KAMA), 117 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304121, 304122, 304123.